Social Anxiety Support Forum banner

1 - 5 of 5 Posts

·
Registered
Joined
·
5 Posts
Discussion Starter · #1 ·
Hello all,

I am new to this site and was hoping to get some good information and maybe talk to some nice people.

I won't get into my history right now, but I started taking nardil 3 weeks ago. The first week I was on 45mg then for the last two weeks I've been on 60mg. I cant really feel any improvements yet, and I am completely aware that this med can take anywhere from 4 to 8 weeks to fully kick in. My next doctors appointment is in early December. So I will be on 60mg for about 9 weeks by then. I should definitely be able to tell if it is working or not by then.

My question is lets just say that if I do not feel much or any improvement by then, my doctor and I already discussed to raise it to 75mg. If that is the case, does anyone know how long I would have to take the 75mg to feel the full effect at that dosage? Would I have to wait another 4 to 8 weeks with the new dosage or should it kick in faster since I'd already have the med in my system for some time?

I know some of you might be thinking, "just ask your doctor". The thing is although he is aware of nardil, he has never prescribed it before. Only after him realizing my current situation did he agree to prescribe it. So he and I only know the basics about it. Neither of us no anyone who has been on it so we really have nothing to judge it on.

Any info would be greatly appreciated!!! If necessary I would be glad to share some more info about my history and diagnoses.
 

·
Registered
Joined
·
881 Posts
hey man welcome to the crib... .. im not taking Nardil, but i have been taking Parnate for 5 days now. there sorta the same thing i guess, it seems like, im not completely sure though, but from peoples reports, that Nardil takes longer to show improvements than Parnate, the other most used MAOI. I also read that Nardil somehow binds to and depletes the vitamin B-6 enzyme...and since B-6 is involved with manufacturing lots of neurotransmitters, maybe supplementing with a little bit of it would help. like take a very small dose of B-6 if you consider the idea...i dunno if it would really make a difference. take a look at the wikipedia article on Nardil...it would probly give you some really good information about it and stuff. http://en.wikipedia.org/wiki/Phenelzine

but this thing about the B-6 seems like it could be really important....cuz B-6 can screw people up if they are deficient.....you could try supplementing with Coffee, to get rid of some of the hypotension from the Nardil...but not too much coffee. MAOIs are always hard to deal with, cuz theres so much stuff that interacts with them. if the nardil doesnt work by your next doctors appointment, you could always try Parnate. it actually is quite a bit different. And you could look into supplementing Parnate with Lamotrigine....its kinda an offbeat augmentation...but Parnate would raise all the necessary Monoamine neurotransmitters, and Lamotrigine would decrease glutamate.....glutamate seems to play a major role in depression. Some people have had success adding Lyrica to an MAOI......
 

·
Registered
Joined
·
5 Posts
Discussion Starter · #3 ·
Thanks for you thoughts, I do take a multi-vitamin daily with plenty of vitamin b6 in each dose. So that's not so much an issue for me. If the Nardil ends up not working, the next step we discussed is to try out parnate.

I have tried abilify before while I was on a cocktail of other drugs, not maois, and the side effects I was getting from the abilify we bad, not to mention it seemed to make the side effects of the other meds even worse. So I don't think I will ever try abilify again.

So hopefully someone with some decent nardil experience will see this post and give an answer. But I still have five weeks before my appointment, so I'm sure I can get an answer by then.
 

·
Registered
Joined
·
90 Posts
I would guess yes, but I dont have any scientific data to support that. It might not take quite as long as a month, but *it* could. If it took some person awhile to notice the bump from 30 to 60, then it could take you the same for from 60-75. I would give it a full 4 weeks just to be sure, because if it does work, it is very good.

My personal experience was that it took 2 weeks minimum to notice any change whenever the dose was changed, even after having been on it for months. I have seen other members claim that they would take an extra pill or two & notice the effect immediately. So it's probably unique for everyone, body composition, size, brain chemistry etc
 

·
Registered
Joined
·
5 Posts
Discussion Starter · #5 ·
I appreciate your reply, and your advice!! I for sure will give it at least 4 weeks. My main thing is to make sure that I can get rid of most if not all of the side effects from that dose before I have to raise it. If it comes to that of course. I have read other posts by people who have raised their dose dramatically in one day. Then of course they experience extreme side effects. Then they complain about the drug.

Anyway, thanks!
 
1 - 5 of 5 Posts
Top